Alert archive / Florida / Rip Current Statements in 2021
Rip Current Statement 16, NWS Jacksonville, FL
NWS Jacksonville, FL issued this rip current statement at Jun 25, 2021, 10:07 AM EDT for Duval County, Flagler County, Nassau County, Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2021, 10:07 AM EDT (14:07 UTC)
- Expired
- Jun 25, 2021, 8:54 PM EDT
- In force
- 11 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WHUS42 KJAX 251407 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 1007 AM EDT Fri Jun 25 2021 FLZ124-125-133-138-260800- /O.NEW.KJAX.RP.S.0016.210625T1407Z-210626T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 1007 AM EDT Fri Jun 25 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Northeast Florida Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
768 WHUS42 KJAX 260054 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 854 PM EDT Fri Jun 25 2021 FLZ124-125-133-138-260200- /O.CAN.KJAX.RP.S.0016.000000T0000Z-210626T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 854 PM EDT Fri Jun 25 2021 ...HIGH RIP CURRENT RISK IS CANCELLED... $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Jun 25, 7:45 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 25, 7:45 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 745 AM EDT Fri Jun 25 2021 .AVIATION... [Through 12Z Saturday] Plentiful moisture and a surface and upper trough in the area fostering multilayered clouds and isolated to scattered weak convection so far today. Mainly VFR at this time but showers embedded isolated thunderstorms are currently are near KVQQ and KSGJ. KSGJ may be stuck in MVFR for several hours today, with brief IFR ceiling not out of the question either. Most of any convection should be focused over northeast FL through late morning and early aftn, and then push up to near KSSI in the afternoon. At least some MVFR (cig and/or vis) and occasional gusty winds in and near this convection today. Included short TEMPO TSRA group where high chances expected today. This activity will wind down in the evening hours around 00Z-03Z. Northeast winds near 5-10 kt for most of the TAFs early this morning should become more east and northeast in the aftn around 10-15 kt, and diminishing to light east in the evening hours. && .PREV DISCUSSION [411 AM EDT]... .NEAR TERM [Today through Tonight]...Upper level trough across the area will shift west into the eastern Gulf of Mexico today. At the surface...a frontal boundary just south of the Ga-Fl line and an inverted trough over the Atlantic waters has resulted in a cool low level wedge building in from the ne this morning. The front will gradually lift back north today as the inverted trough shifts westward across the area. A surge of moisture will spread back across the area today with morning showers reaching the coast in an easterly flow. Winds will become southeasterly as the trough axis shifts to the west with scattered afternoon storms spreading inland as daytime heating and increasing moisture destabilizes the airmass. Shower activity will end over the Suwannee Valley early this evening as the trough shifts west of the area. Showers will likely return to the east coast late tonight as another inverted surface trough approaches from the east. Temperatures will be below normal again today due to clouds and shower activity. Highs will be in the 80s this afternoon with lows tonight near average levels. .SHORT TERM [Saturday Through Sunday]... Saturday...Easterly flow slowly builds, but continued moist airmass with Precipitable Water Amounts just below 2 inches will continue to support scattered to numerous showers that begin in low level convergence along the Atlantic Coast and I-95 corridor in the morning hours, then slowly translate inland during the afternoon hours and peak heating as the East Coast Sea Breeze presses inland. Locally heavy rainfall still possible from some storms, but slightly faster storm motion towards the west will limit widespread heavy rainfall pattern from this past week. Max Temps will range from the middle 80s along the Atlantic Coast to the upper 80s/near 90 degrees over inland areas. Sunday...Low level easterly flow becomes breezy as High Pressure ridge builds north of the region, but a drier airmass aloft with PWATs falling closer to 1.5 inches will finally bring lower than normal rainfall chances to the region with only widely scattered (20- 30% coverage) showers and storms expected, along the Atlc Coast in the morning hours, then pushing inland during the afternoon hours with the East Coast Sea breeze. The lower coverage of the storms will allow for Max Temps to reach into the lower 90s for some inland locations, with mid/upper 80s closer to the Atlantic Coast. .LONG TERM [Monday Through Thursday]... High pressure ridge to the north with easterly flow will continue on Monday/Tuesday with atmospheric moisture returning closer to normal with PWATs rebounding closer to 1.75 inches and expect a quick return to more normal rainfall chances in the 30-50% range, along with near normal Max Temps around 90 degrees in most locations. On Wednesday/Thursday, the high pressure ridge to the north will begin to break down and steering flow will become more Southeast on Wednesday, then Southerly on Thursday, this pattern shift along with an increase in atmospheric moisture with PWATs returning closer to 2 inches or so and this will lead to scattered to numerous diurnal showers/storms with coverage pushing back into the 50-70% range, although still expect the best coverage over inland areas during the afternoon hours. This will nudge Max Temps back down into the mid/upper 80s with higher rain chances. .MARINE...High pressure will continue northeast of the region with westward moving coastal troughs through Saturday. An easterly flow will persist into early next week as a high pressure ridge remains to the north. Seas will remain elevated in the 3 to 5 foot range due to the persistent long easterly fetch. Rip Currents: Moderate risk through the weekend due to onshore flow. .HYDROLOGY...The Santa Fe River at Worthington Springs has reached minor flood stage. O'leno State park will reach minor flood stage this morning. Minor flooding is expected into early next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 87 69 89 70 90 / 50 30 60 0 20 SSI 86 76 84 76 85 / 50 10 50 10 20 JAX 85 72 87 72 88 / 50 30 60 10 20 SGJ 83 73 85 74 86 / 50 40 60 10 20 GNV 86 69 88 71 89 / 60 30 70 10 30 OCF 86 71 89 71 90 / 50 30 70 10 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:44 AM EDT | River Flood Warning | JAX | Columbia, Gilchrist | 68 days |
| Jun 25, 12:17 PM EDT | Special Weather Statement | JAX | Duval | 58 min |
| Jun 25, 12:38 PM EDT | Areal Flood Warning | JAX | Duval | 3 hr |
| Jun 25, 1:50 PM EDT | Special Weather Statement | JAX | Saint Johns | 40 min |
| Jun 25, 2:20 PM EDT | Areal Flood Warning | JAX | Saint Johns | 85 min |
| Jun 25, 2:58 PM EDT | Areal Flood Warning | JAX | Duval | 92 min |
| Jun 25, 3:07 PM EDT | Special Weather Statement | JAX | Bradford | 38 min |
| Jun 25, 3:09 PM EDT | Special Weather Statement | JAX | Columbia | 66 min |
| Jun 25, 3:14 PM EDT | Special Weather Statement | JAX | Marion | 61 min |
| Jun 25, 3:38 PM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Jun 25, 3:49 PM EDT | Special Weather Statement | JAX | Bradford | 56 min |
| Jun 25, 3:57 PM EDT | Areal Flood Warning | JAX | Bradford | 93 min |
| Jun 25, 4:05 PM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Jun 25, 4:26 PM EDT | Special Weather Statement | JAX | Marion | 64 min |
| Jun 25, 4:53 PM EDT | Special Weather Statement | JAX | Gilchrist | 67 min |
| Jun 25, 5:31 PM EDT | Special Weather Statement | JAX | Gilchrist | 44 min |
| Jun 25, 6:08 PM EDT | Areal Flood Warning | JAX | Gilchrist | 2 hr |
Nearby
Rip Current Statements in Florida, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.